MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC271400
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore, that on (b)(6) 2025, a patient was treated with a gore® excluder® aaa endoprosthesis (plc271400).The device broke off the catheter.The cause was reported to be a weak point between the catheter and the stent.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient identifier reflect the w.L.Gore internal case number.H3: the investigation is ongoing.Preliminary results are not yet available.Serial number is available to perform analysis of production records, therefore entered in h6: code b14.Code b13 as communication and interviews started with the physician.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6, type of investigation: added code b11.Code b17 has been withdrawn.The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Product investigation report conclusion the reported failure modes that the stent graft detached, and the leading end of the catheter separated were confirmed through an evaluation of the provided photos.The photos showed the polyimide guidewire lumen had separated from the delivery catheter and the endoprosthesis deployed within the introducer sheath.It was reported that cannulation with the sheath was difficult, so it was decided to retract the contralateral leg.The instructions for use (ifu) warns against withdrawing any undeployed endoprosthesis through the introducer sheath and states the sheath and catheter much be removed together.The ifu also states that withdrawing the undeployed endoprothesis may result in catheter breakage or separation or premature deployment.Therefore, the cause for the reported failure modes is attributed to the attempted removal through the introducer sheath against ifu guidance.
 
Event or Problem Description
It was reported to gore, that on (b)(6) 2025, this patient underwent an endovascular procedure and was implanted with gore® excluder® aaa endoprosthesis devices as well as gore® aortic excluder aaa iliac branch endoprosthesis devices to treat a left common iliac artery aneurysm measuring 13 cm.A gore® excluder® contralateral leg component (b)(6) was selected as a bridge graft between the gore® excluder® trunk-ipsilateral leg component (rlt) and the gore® aortic excluder aaa iliac branch endoprosthesis (ceb).Due the anatomy of the patient, the trunk component showed an angle of approximately 60 degrees.The contralateral leg component was inserted into a 16fr gore® dryseal flex introducer sheath and advanced, but difficulties in cannulating the contralateral gate with the sheath were reportedly experienced due to angle of the aortic neck.It was therefore decided to retract the (b)(6) component out of the patient.However, during device removal it was observed that the stent had detached from the delivery catheter and had remained inside the sheath.It was also noticed that the leading end had separated and was hanging by the wire.Reportedly, the cause was believed to be a "weak point" between the catheter and the stent.Using a through guidewire and another catheter, the leading end was pushed back into the sheath and removed from the patient.Eventually, it was possible to also remove the sheath with the stent inside.A new gore® excluder® contralateral leg component (b)(6) was selected and the procedure concluded as planned.
 
Additional Manufacturer Narrative
B5, describe event or problem: updated event description.Emdr section h6: codes have been added/updated to reflect the extent of the investigation performed.H6, health effect ¿ clinical code: replaced code e2401 with e2403.H6, health effect ¿ impact code: replaced code f24 with f2301.H6, medical device problem code: added code a150103.H6, component code: added code g04044.H6, type of investigation: added codes b18, b15.H6, investigation findings: replaced code c21 with c070103, added c19.Code c19: a review of the manufacturing records indicated the lot met all pre-release specifications.H6, investigation conclusions: replaced code d16 with d1102, added d12.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22010099
Report Number3013164176-2025-02515
Device Sequence Number14759548
Product Code MIH
UDI-Device Identifier00733132618606
UDI-Public(01)00733132618606(17)260816
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Catalogue NumberPLC271400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer09/15/2025
09/18/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date09/17/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale